Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Allergy, eye irritation, cold, slight congestion, fever. Prescribed montex LC, asthalin inhaler. Is there any side effect?

hello doctor,my husband has allergy problem (eye irritation, cold ,slight congestion in airway etc).doctor prescribed to take montek l c for 1month but he continues it even now as his allergy problem was persisting and inorder to prevent infection and fever due to cold .even now he is using it since 1 and half year with 1 day intervals .should he continue this will there be side effects he is also using asthalin inhaler at times at the time of congestion.please give advice
Asked On : Sat, 17 Nov 2012
Answers:  2 Views:  177
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Your husband first needs to get allergy tests done either in the form of blood tests, specific IgE against pollens, house dust mite, animal dander etc OR skin prick tests against these allergens.

This will help identify what the allergens are and take avoidance measures to lower further exposure.
Montek LC is a combination of levocetirizine and montelukast; levocet being an antihistamine and montelukast being a leukotriene inhibitor that works well for the airways.
He will also need a lung function test with reversibility studies to see if he has developed asthma or is in the early stages.
Only then the recommendation of bronchodilators as inhalers can be made. Asthalin is a short acting bronchodilator that he can use whenever he feels short of breath but it is important that he keeps a note of the number of times and puffs he has used to let the chest physician know when the lung function report is in front of him.
Long term use of both the medications has little side effects so it is fine to continue provided there is a reason to continue this.

Answered: Wed, 21 Nov 2012
I find this answer helpful
General & Family Physician Dr. Debraj Jash's  Response
Thanks for query. The symptoms of your husband were pretty consistent with allergic rhinitis or asthma. However definite diagnosis could not be established based solely on history. Your husband need to undergo a detailed allergy profile along with pulmonary function test. Frequent rhinitis, sneezing, cough fits well with allergic rhinitis. He may use montek-LC for two weeks followed by levocetrizine once daily . Side effects of montek-LC are few such as dizziness, sedation etc however montelukast should not be used on along term basis. If his symptoms were consistent with allergic rhinitis, then Fluticasone-azelastine nasal spray twice daily may benefit you. Asthalin use in short term use rarely lead to side effects such as occasional tremors, hypokalemia, tachycardia. However frequent use of asthalin means his asthma is uncontrolled. In that case, he needs to take formoterol-budesonide or salmeterol-fluticasone. You should worry more about uncontrolled asthma rather than worrying about the side effects. Hope, I satisfied your queries.
Answered: Wed, 21 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor